# SDR CA121010008

- Difficulty date: October 9, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Urocop EC 130 B4
- Engine: Tmeca ARRIEL2B1
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Bracket
- Part number: 350A23422221
- Condition: Broken
- Location: Tailboom
- Part time: 389 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UPPER LT PN 350A23-4222-21, 388.9 TOTAL HOURS.  BROKEN IN PIECES.  LOWER RT PN 350A23-4223-20, 789.9 TOTAL HOURS.  CRACKED UPPER LEFT PN 350A23-4222-21, STOP DRILLED AT 789.9, REPLACED AT 876.7 TOTAL HOURS CRACKED.  THIS IS THE FIRST OF 3 SIMILAR BRACKET, FAILED OR CRACKED.  THE PARTS ARE USED TO LOCATE AND HOLD THE HORIZONTAL FIN IN PLACE.  THERE ARE A FEW ISSUE WITH THIS INSTALLATION, THE BRACKETS ARE HELD IN LOCATION BY 5 SMALL BOLTS, ALL OF THE BOLTS WERE OVER TIGHTEN TO THE POINT THAT IT WAS ALMOST IMPOSSIBLE TO UNDO.  THE BRACKETS ARE DRILLED. ALL OF THE HOLES IN THE BRACKET DID NOT HAVE THE EDGE OF THE HOLE CLEAN UP, PROVIDING A STRESS POINT.  3 OF THE 4 BRACKETS REPLACED CRACKED FROM THE BOLT HOLES OUT.  THE BRACKETS ARE SHIMMED TO THE HORIZONTAL, 2 HARD GAPS,  THAT WHEN THE THROUGH BOLT WAS TIGHTENED DOWN PUT FURTHER STRESS ON THE BRACKETS.  THE BRACKETS, WHEN THE THROUGH BOLT IS PUT IN PLACE TO LOCATE THE HORIZONTAL FIN PLACES THE HORIZONTAL FIN TO BRACKET SURFACE AT AN ANGLE WHICH CAN NOT BE ADJUSTED LEVEL WITH DIFFERENTIAL SHIMMING WITHOUT JAMMING THE BOLT, MORE STRESS ON THE BRACKET.
